Alert archive / California / Red Flag Warnings in 2008

Red Flag Warning 4, NWS Sacramento, CA

June 21, 2008

NWS Sacramento, CA issued this red flag warning at Jun 21, 2008, 8:02 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2008, 8:02 AM PDT (15:02 UTC)
Expired
Jun 21, 2008, 7:42 PM PDT
In force
12 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KSTO 211502
RFWSTO

RED FLAG WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
802 AM PDT SAT JUN 21 2008

CAZ213-214-263-266-268-279-220300-
/O.UPG.KSTO.FW.A.0004.080621T1900Z-080622T0300Z/
/O.NEW.KSTO.FW.W.0004.080621T1502Z-080622T0300Z/
EASTERN PORTION OF SHASTA/TRINITY NF-
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-EASTERN MENDOCINO NF-
802 AM PDT SAT JUN 21 2008

...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR DRY LIGHTNING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

LIGHTNING INTENSITY IS EXPECTED TO INCREASE LATER THIS MORNING AND
EARLY THIS AFTERNOON AS A LOW PRESSURE SYSTEM MOVES THROUGH
NORTHERN CALIFORNIA. THIS SYSTEM HAS A HISTORY OF PRODUCING
NUMEROUS LIGHTNING STRIKES WITH LITTLE OR NO PRECIPITATION IN
THUNDERSTORMS. THE THREAT OF DRY LIGHTNING WILL CONTINUE UNTIL
AROUND SUNSET...THEN DECREASE AS THE ATMOSPHERE BECOMES MORE
STABLE.  

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

CAZ221-269-220300-
/O.CON.KSTO.FW.A.0004.080621T1900Z-080622T0300Z/
STANISLAUS NF WEST OF THE SIERRA CREST-
NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE
SIERRA CREST-
802 AM PDT SAT JUN 21 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON PDT TODAY
THROUGH THIS EVENING FOR DRY LIGHTNING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON PDT TODAY
THROUGH THIS EVENING. 

LOW PRESSURE MOVING THROUGH NORTHERN CALIFORNIA WILL PRODUCE
ISOLATED DRY THUNDERSTORMS EARLY THIS AFTERNOON AND THIS EVENING.
THIS WEATHER SYSTEM HAS A HISTORY OF PRODUCING NUMEROUS LIGHTNING 
STRIKES WITH LITTLE OR NO PRECIPITATION IN THUNDERSTORMS.

MORE STABLE AIR WILL SPREAD ACROSS THE AREA BY SUNSET...ENDING
THE THREAT OF DRY THUNDERSTORMS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

SG
1 follow-up statement
000 
WWUS86 KSTO 220242
RFWSTO

RED FLAG WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
742 PM PDT SAT JUN 21 2008


CAZ213-214-263-266-268-279-220345-
/O.CAN.KSTO.FW.W.0004.000000T0000Z-080622T0300Z/
EASTERN PORTION OF SHASTA/TRINITY NF-
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-EASTERN MENDOCINO NF-
742 PM PDT SAT JUN 21 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED
FLAG WARNING FOR THE MOUNTAINS OF SHASTA COUNTY SOUTHWARD TO
NORTHERN LAKE COUNTY...THE BURNEY BASIN...NORTHERN SIERRA
FOOTHILLS AND THE NORTHERN SIERRA WEST OF THE SIERRA CREST.

THE LOW PRESSURE SYSTEM THAT BROUGHT MAINLY DRY THUNDERSTORMS TO
PARTS OF NORTHERN CALIFORNIA HAS MOVED EASTWARD AND THE
THUNDERSTORMS HAVE ENDED OVER THE WARNING AREA. THEREFORE THE RED FLAG
WARNING HAS BEEN CANCELLED.

$$

CAZ221-269-220345-
/O.CAN.KSTO.FW.A.0004.000000T0000Z-080622T0300Z/
STANISLAUS NF WEST OF THE SIERRA CREST-
NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE
SIERRA CREST-
742 PM PDT SAT JUN 21 2008

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE FIRE
WEATHER WATCH FOR THE TAHOE...ELDORADO AND STANISLAUS NATIONAL
FORESTS WEST OF THE SIERRA CREST. 

THE LOW PRESSURE SYSTEM THAT BROUGHT MAINLY DRY THUNDERSTORMS TO
PARTS OF NORTHERN CALIFORNIA HAS MOVED EASTWARD AND THE
THUNDERSTORMS HAVE ENDED OVER THE WATCH AREA. THEREFORE THE RED
FLAG WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jun 21, 4:55 AM PDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 21, 4:55 AM PDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
455 AM PDT SAT JUN 21 2008

.DISCUSSION...
ACTIVE WEATHER EXPECTED TODAY AS THE SHORT WAVE TROUGH JUST OFFSHORE
IS PROVIDING FAVORABLE DYNAMICS FOR THUNDERSTORM ACTIVITY.  METSAT
SHOWS A WELL DEVELOPED COMMA HEAD OVER THE PAC NW. NRN CAL IS IN THE
WARM SECTOR THIS MORNING AND THIS IS ADDING FUEL FOR THUNDERSTORM
DEVELOPMENT.  ANOTHER FACTOR IS THE JET STREAM LOCATION.  AS THE JET
MAX DRIVES NORTHEAST TOWARD VANCOUVER ISLAND...NRN CAL HAS BECOME
UNDERNEATH THE RIGHT REAR DIVERGENT QUADRANT OF THE JET MAX.  THIS
DIVERGENT QUADRANT WILL PLAY A LARGER ROLE THIS AFTER 1200PM AS THE
JET DRIFTS EAST...CLOSER TO THE COAST.  WE SHOULD SEE MORE SCATTERED
THUNDERSTORM ACTIVITY NORTHWARD OF A LINE FROM ALDER SPRINGS TO
CHICO TO JUST SOUTH OF QUINCY.  THE TROUGH IS ACTUALLY BEGINNING TO
CLIMB OUT OF THE LONGWAVE TROUGH.  AS IT DOES...IT TRACKS NE AND
TAKES ON A SLIGHTLY NEGATIVE TILT WHICH TRANSLATES TO A MORE ACTIVE
THUNDERSTORM PATTERN.  DUE TO THE SUB-CLOUD LAYER DRYNESS...EXPECT
LITTLE IN THE WAY OF PRECIP FROM THE THUNDERSTORMS TODAY.  THERE IS
A VERY REAL THREAT OF DRY LIGHTNING WHICH COULD START MORE
WILDFIRES.  DRY LIGHTNING JUST MEANS ABUNDANT
THUNDERSTORMS/LIGHTNING WITH LITTLE PRECIP MAKING IT TO THE GROUND
AND/OR LIGHTNING STRIKING OUTSIDE OF THE RAIN SHAFT/CORE.  DUE TO
THE ADDED CLOUD COVER TODAY...WE HAVE BUMPED THE TEMPS DOWN A COUPLE
DEGREES OVER THE NRN PORTIONS OF OUR FORECAST AREA.  ON THE OTHER
HAND...THE SRN SACRAMENTO AND NRN SAN JOAQUIN VALLEYS WILL SEE
LITTLE CLOUD COVER TODAY...SO WILL BE AT OR ABOVE YESTERDAYS
TEMPS.  A GOOD CHANCE EXISTS TO BREAK THE RECORD MAX TEMP OF 109 AT
MODESTO WHICH WAS SET IN 1973.  WE ARE FORECASTING A CLOSE 108.  IT
WILL BE HOT IN STOCKTON AS WELL...BUT THE RECORD OF 111 LOOKS TO BE
SAFE AS OUR FORECAST IS ONLY FOR 106. IT MAY FEEL A LITTLE MORE
HUMID ON TODAY DUE TO THE INFLUX OF HIGH LEVEL MOISTURE.

SUNDAY SHOULD BE ABOUT 4 TO 8 DEG COOLER OVER MUCH OF THE INTERIOR
OF NRN CAL AS ONSHORE FLOW INCREASES AND A DRIER AIR MASS SPREADS
INLAND IN THE WAKE OF THE UPPER TROF AS IT MOVES THROUGH THE PAC NW
AND INTO THE NRN ROCKIES. SEASONABLE WX EXPECTED ON MONDAY AS BROAD
SWLY FLOW ALOFT SETS UP OVER NORCAL AS LOW PRESSURE REMAINS OVER THE
GULF OF ALASKA WITH A TROUGH EXTENDING SWD OVER THE ERN PAC.

TUESDAY THROUGH SATURDAY...MODEL GUIDANCE SUGGESTS LITTLE
FLUX IN THE EXTENDED FORECAST AS TEMPERATURES VARY A FEW DEGREES
AROUND NORMAL WITH RELATIVELY DRY CONDITIONS. MAX TEMPS IN THE
VALLEY WILL RANGE IN THE 90S WITH HIGHER TERRAIN IN THE MID 70S TO
LOW 80S. A SHORT WAVE SHOULD PASS TO THE NORTH OF THE REGION TOWARDS
THE END OF THE WEEK WITH THE POSSIBILITY OF A CUT OFF LOW SITTING
NEAR THE BAY AREA COAST. THIS MAY CREATE SOME MID AND UPPER LEVEL
CLOUDINESS IN THE REGION.  SOME MODELS ARE SUGGESTING INSTABILITY
OVER THE MOUNTAINS...FROM THE COASTAL RANGE TO THE SIERRA
CREST...WITH THE POSSIBILITY OF AFTN THUNDERSTORMS THURSDAY TO
SATURDAY.  JMC

&&

.AVIATION...
MOSTLY VFR CONDITIONS WILL PERSIST TODAY. SOUTHWESTERLY FLOW WILL
STRENGTHEN LATE MORNING/AFTERNOON AS A TROUGH MOVES INTO THE NRN CA.
ISOLATED THUNDERSTORMS THIS MORNING OVER AND SURROUNDING THE NRN
SACRAMENTO VALLEY IS EXPECTED TO BECOME WDLY SCT THIS AFTERNOON OVR
THE MTNS AND SPREAD SOUTHWARD OVR THE SIERRA. LCL GUSTS AROUND 40KT
AND SMALL HAIL ASSOCIATED WITH SOME THUNDERSTORMS TODAY.

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 21, 7:00 AM PDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT SAT JUN 21 2008

CAZ013>019-063-064-066>069-221400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT SAT JUN 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

HOT WEATHER CONTINUES FROM THE SOUTHERN SACRAMENTO AND NORTHERN SAN
JOAQUIN VALLEYS EASTWARD INTO THE SIERRA NEVADA WHILE ISOLATED TO
SCATTERED THUNDERSTORMS WILL AFFECT AREAS FROM THE COASTAL MOUNTAINS
EASTWARD THROUGH THE NORTHERN SACRAMENTO VALLEY AND INTO THE
NORTHERN SIERRA NEVADA. SEE SPECIAL WEATHER STATEMENT WWUS86 KSTO -
SPSSTO FOR DETAILS.

FIRE WEATHER...DRY LIGHTNING WILL IMPACT THE INTERIOR MOUNTAINS AND
NORTHERN FOOTHILLS. SEE FIRE WEATHER WATCH WWUS86 KSTO - RFWSTO FOR
DETAILS.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

JCLAPP

In the hours before

Special weather statement, Jun 21, 5:55 AM PDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
555 AM PDT SAT JUN 21 2008

CAZ017>019-067-069-220000-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE-
WEST SLOPE NORTHERN SIERRA NEVADA-
555 AM PDT SAT JUN 21 2008

...HOT WEATHER CONTINUES FROM THE SOUTHERN SACRAMENTO AND NORTHERN
SAN JOAQUIN VALLEYS EASTWARD INTO THE SIERRA NEVADA...

TODAY TEMPERATURES WILL WARM QUICKLY IN THE MORNING...BRINGING A
SECOND DAY OF HOT WEATHER TO THE SOUTHERN CENTRAL VALLEY. DAYTIME
HIGH TEMPERATURES WILL BE JUST OVER 100 DEGREES IN THE SOUTHERN
SACRAMENTO VALLEY. TEMPERATURES WILL BECOME WARMER FURTHER
SOUTH...WITH THE NORTHERN SAN JOAQUIN VALLEY HAVING NEAR RECORD
TEMPERATURES BETWEEN 105-110 DEGREES. THE DELTA AREA WILL REACH
TEMPERATURES NEAR 100 DEGREES. THE MOTHERLODE WILL SEE
TEMPERATURES BETWEEN 95 TO 105 DEGREES. EVEN IN PLACES LIKE THE
HIGHER MOUNTAINS...TEMPERATURES WILL BE UNUSUALLY WARM. OVERNIGHT
LOWS TONIGHT WILL COOL TO MORE COMFORTABLE LEVELS.

STAY INDOORS AS MUCH AS POSSIBLE DURING THE PEAK HEATING OF THE
DAY. IF YOU HAVE TO WORK OR PLAN ON ANY RECREATIONAL ACTIVITIES
OUTDOORS...DRINK PLENTY OF WATER ...WEAR LIGHT COLORED CLOTHING
AND TAKE FREQUENT BREAKS FROM THE SUN. HEAT CAN AFFECT
ANYONE...HOWEVER CHILDREN...THE ELDERLY...PEOPLE WITH MEDICAL
CONDITIONS...AND THOSE ENGAGED IN STRENUOUS OUTDOOR ACTIVITIES
WILL BE THE ONES MOST IMPACTED BY HOT WEATHER.

CAZ013>016-063-064-066-068-220000-
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
555 AM PDT SAT JUN 21 2008

...ISOLATED TO SCATTERED THUNDERSTORMS WILL AFFECT AREAS FROM THE
COASTAL MOUNTAINS EASTWARD THROUGH THE NORTHERN SACRAMENTO VALLEY
AND INTO THE NORTHERN SIERRA NEVADA...

CLOUD COVER AND THUNDERSTORM ACTIVITY TODAY WILL COOL THE NORTHERN
SACRAMENTO VALLEY...STILL KEEPING TEMPERATURES IN THE MID 90S.
ISOLATED THUNDERSTORMS WILL EXTEND FROM THE COASTAL MOUNTAINS OVER
THE NORTHERN CENTRAL VALLEY THIS MORNING AND SPREAD INTO THE
SIERRA NEVADA BY THIS AFTERNOON. THUNDERSTORM COVERAGE WILL
INCREASE TO SCATTERED COVERAGE IN THE AFTERNOON NORTHWARD OF A
LINE FROM ALDER SPRINGS TO CHICO TO QUINCY. ALTHOUGH LITTLE
PRECIPITATION WILL ACCOMPANY THESE THUNDERSTORMS...EXPECT
FREQUENT LIGHTNING STRIKES.

INDOORS IS THE SAFEST PLACE TO BE DURING A THUNDERSTORM. DO NOT
TAKE COVER UNDERNEATH TREES OR NEAR ANY TALL STRUCTURES AS THEY
MAY ACT AS LIGHTNING RODS. LIGHTNING CAN STRIKE MILES AWAY FROM A
STORM CENTER.

JCLAPP

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 3:47 AM PDTFire Weather WatchSTO16 hr

Nearby

Red Flag Warnings in California, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.